Alert archive / Nevada / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 31, 2012, 4:10 PM PDT for Nye County, White Pine County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2012, 4:10 PM PDT (23:10 UTC)
- Expired
- Aug 31, 2012, 4:45 PM PDT
- In force
- 35 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 216 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS55 KLKN 312310 SVRLKN NVC023-033-312345- /O.NEW.KLKN.SV.W.0023.120831T2310Z-120831T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 410 PM PDT FRI AUG 31 2012 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN WHITE PINE COUNTY IN EASTERN NEVADA... NORTHEASTERN NYE COUNTY IN SOUTH CENTRAL NEVADA... THIS INCLUDES THE CITY OF DUCKWATER... * UNTIL 445 PM PDT * AT 405 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DUCKWATER...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHEASTERN NYE COUNTY... RURAL SOUTHWESTERN WHITE PINE COUNTY... && LAT...LON 3917 11564 3903 11536 3884 11569 3889 11579 TIME...MOT...LOC 2311Z 216DEG 26KT 3895 11564 $$ 86
2 follow-up statements
836 WWUS55 KLKN 312329 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 429 PM PDT FRI AUG 31 2012 NVC023-033-312345- /O.CON.KLKN.SV.W.0023.000000T0000Z-120831T2345Z/ WHITE PINE NV-NYE NV- 429 PM PDT FRI AUG 31 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT FOR NORTHEASTERN NYE AND SOUTHWESTERN WHITE PINE COUNTIES... AT 428 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHEAST OF DUCKWATER...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHWESTERN WHITE PINE COUNTY... && LAT...LON 3917 11564 3903 11536 3884 11569 3889 11579 TIME...MOT...LOC 2330Z 216DEG 26KT 3906 11554 $$ 86
231 WWUS55 KLKN 312338 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 438 PM PDT FRI AUG 31 2012 NVC023-033-312347- /O.EXP.KLKN.SV.W.0023.000000T0000Z-120831T2345Z/ WHITE PINE NV-NYE NV- 438 PM PDT FRI AUG 31 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NYE AND SOUTHWESTERN WHITE PINE COUNTIES WILL EXPIRE AT 445 PM PDT... THE STRONG THUNDERSTORM HAS WEAKENED SIGNIFICANTLY SINCE THE FIRST WARNING WAS ISSUED AND HAS DROPPED TO BELOW SEVERE THRESHOLDS. HEAVY RAIN AND FREQUENT LIGHTNING REMAIN LIKELY...BUT DUE TO ITS WEAKENING...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. && LAT...LON 3917 11564 3903 11536 3884 11569 3889 11579 TIME...MOT...LOC 2337Z 216DEG 26KT 3910 11550 $$ 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 1:00 PM PDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 31, 1:00 PM PDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 100 PM PDT FRI AUG 31 2012 .SYNOPSIS...MONSOON MOISTURE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CENTRAL AND EASTERN NEVADA TODAY AND SATURDAY. DRIER AIR WILL BEGIN TO MOVE INTO THE AREA ON SUNDAY AND LABOR DAY FOR DECREASING SHOWERS AND THUNDERSTORMS WITH DRY WEATHER RETURNING TO THE ENTIRE FORECAST AREA BY TUESDAY. && .SHORT TERM...TONIGHT THROUGH SUNDAY. SHORTWAVE APPROACHING NEVADA FROM THE WEST WILL INTERACT WITH MONSOON MOISTURE AND INSTABILITY TO CREATE AN ACTIVE AFTERNOON AND EVENING. SEVERAL STRONG THUNDERSTORMS ALREADY DEVELOPING ACROSS NYE AND LANDER COUNTIES EARLY THIS AFTERNOON. EXPECT STORMS TO QUICKLY EXPAND NE ACROSS MUCH OF NEVADA THROUGH THIS AFTERNOON AND EVENING. STRONG STORMS ARE LIKELY...WITH A FEW STORMS REACHING SEVERE CRITERIA. STRONGEST STORMS WILL PRODUCE HAIL AND GUSTY WINDS...AND WILL KEEP THAT ENHANCED WORDING IN THE PRODUCTS THROUGH THIS EVENING. ATMOSPHERE IS PLENTY MOIST ACROSS ALL BUT FAR NW NEVADA...WITH PW NEAR/ABOVE 1 INCH ACROSS EASTERN ZONES...AND K-INDEX NEAR 40 OR ABOVE. THEREFORE...STRONGEST STORMS WILL PRODUCE VERY HEAVY RAINFALL AND LOCALIZED FLOODING. 700 MB WINDS OF 10-20 KTS SHOULD KEEP STORMS MOVING ALONG AND MINIMIZE THE FLASH FLOOD THREAT...BUT WILL MONITOR FOR TRAINING OF CELLS. TONIGHT...SHOWERS AND THUNDERSTORMS CONTINUE...KEPT SHOWERS AND ISOLATED THUNDER MENTIONED INTO SATURDAY MORNING. MORNING LOWS SATURDAY MORNING MILD ONCE AGAIN BENEATH THE CLOUDS. SATURDAY...DRIER AIR BEGINS INVADING FROM THE WEST...BUT GFS SOLUTIONS SEEM TOO AGGRESSIVE IN THIS REGARD. KEPT SCATTERED THUNDERSTORMS ACROSS EASTERN NEVADA SATURDAY AFTERNOON...SIMILAR TO NAM/ECMWF AND INHERITED FORECAST. COVERAGE WILL BE MUCH LESS THAN SEEN TODAY. SUNDAY...DRY AIR MAKES MORE HEADWAY...BUT AGAIN PROBABLY NOT AS MUCH AS GFS SUGGESTS. KEPT ISOLATED THUNDERSTORMS MENTIONED ACROSS EASTERN NEVADA SUNDAY AFTERNOON SIMILAR TO WHAT 12Z NAM SUGGESTS. COVERAGE WILL BE LIMITED AND ANY STORMS THAT FORM WILL LIKELY BE DRY AND PRODUCE MAINLY VIRGA. A RATHER TRICKY CALL REGARDING THUNDERSTORM COVERAGE SUNDAY...WITH GFS LIKELY TOO DRY AND NAM TOO WET. TURNER .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. RIDGING EXPECTED TO REMAIN IN ARIZONA SUNDAY NIGHT AND MONDAY...WITH GENERAL TROUGHING OVER CANADA. MAINLY WEAK FLOW EXISTS OVER THE FORECAST AREA BEGINNING MONDAY WITH FORECAST PRECIPITABLE WATER VALUES OF 0.30 TO 0.40 INCHES. SHOULD BE A DECENT DAY WITH SUN AND DRY CONDITIONS ON MONDAY. SLIGHT INCREASES IN MOISTURE POSSIBLE TUESDAY...BUT AT THIS TIME DOES NOT APPEAR TO BE A SIGNIFICANT PUSH. AGAIN...KEPT CONVECTIVE ACTIVITY OUT OF THE GRIDS FOR NOW. FLOW ALOFT ACROSS THE GREAT BASIN WEDNESDAY IS LOOKING WEAK...WITH MORE STABILITY AND LESS MOISTURE THAN RECENT DAYS. AS SUCH...EXPECTING VERY LITTLE IN THE WAY OF THUNDERSTORM ACTIVITY. INSTABILITY AND MOISTURE INCREASE THURSDAY OVER EAST-CENTRAL NEVADA. FOR NOW KEPT THUNDERSTORMS OUT OF THE FORECAST FOR THURSDAY...HOWEVER IF THE TREND OF INCREASING MOISTURE AND INSTABILITY CONTINUES...EXPECT TO SEE THUNDERSTORMS REINTRODUCED OVER EAST-CENTRAL NEVADA THURSDAY AND POSSIBLY EXPANDING WEST AND NORTH NEXT FRIDAY. CK && .AVIATION...THUNDERSTORM ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING HOURS. CONVECTIVE WINDS VRB20G40KT STILL POSSIBLE WITH EVENING AND OVERNIGHT CONVECTION...ALONG WITH TEMPORARY MVFR CIGS/VSBYS. OTHERWISE...VFR CONDITIONS TO PREVAIL THROUGH THE NIGHT. FOR TOMORROW...SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP ACROSS THE CENTRAL AND EAST...WITH THE BEST CHANCES ACROSS KELY. CK && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING WITH ENHANCED LAL OF 4-5. MAJORITY OF CONVECTION WILL PRODUCE WETTING RAINS...WITH ISOLATED DRY LIGHTNING STRIKES MOST LIKELY IN FWZ 467/468 /HUMBOLDT COUNTY/. INITIAL ATTACK MAY BE NEEDED FOR NEW LIGHTNING IGNITIONS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS CONTINUE ACROSS THE EASTERN FWZ SATURDAY... WITH ISOLATED DRY LIGHTNING STRIKES ACROSS THE CENTRAL FWZ. SUNDAY...DRY AIR PREDOMINATES...WITH ONLY ISOLATED CONVECTION ACROSS EASTERN NEVADA. SOME DRY LIGHTNING STRIKES STILL POSSIBLE SUNDAY IF CONVECTION DEVELOPS. TURNER .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/86/86/99
Hazardous weather outlook, Aug 31, 7:36 AM PDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 736 AM PDT FRI AUG 31 2012 NVZ030-031-033>041-011445- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 736 AM PDT FRI AUG 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. COPIOUS AMOUNTS OF SUBTROPICAL MOISTURE HAS MOVED INTO NORTHERN NEVADA. THIS WILL PROVIDE ONE OF THE NECESSARY INGREDIENTS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGHOUT THE DAY TODAY. MANY OF THESE STORMS WILL BE WET GIVEN THE DEEP MOISTURE FOUND IN THE ATMOSPHERE. THE EXCEPTION WILL BE HUMBOLDT COUNTY WHERE SLIGHTLY DRIER AIR RESIDES. STORMS THERE WILL PROBABLY START OUT DRY...AND THEN BECOME MORE HYBRID WET/DRY IN NATURE LATER IN THE DAY. SOME OF THE THUNDERSTORMS TODAY MAY END UP BEING STRONG IN NATURE. THE MAIN THREATS FROM ALL STORMS TODAY ARE STRONG OUTFLOW WINDS TO 55 MPH OR GREATER...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING STRIKES. ALTHOUGH MODERATE TO HEAVY RAIN IS POSSIBLE WITH THESE STORMS...ANY FLOODING POSSIBILITIES WILL BE LOCALIZED AND NOT WIDESPREAD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOISTURE WILL CONTINUE TO RESIDE IN THE EASTERN PORTION OF NEVADA ON SATURDAY FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. DRIER AIR WILL TRY TO MOVE IN FOR SUNDAY AND MONDAY...THUS LIMITING THUNDERSTORM POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Aug 31, 1:28 PM PDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 128 PM PDT FRI AUG 31 2012 NVZ040-312100- NORTHWESTERN NYE COUNTY NV- 128 PM PDT FRI AUG 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 200 PM PDT... AT 127 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 8 MILES WEST OF ROUND MOUNTAIN...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ROUND MOUNTAIN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3906 11721 3880 11674 3849 11711 3869 11745 TIME...MOT...LOC 2028Z 216DEG 18KT 3868 11721 RCM
Special weather statement, Aug 31, 1:46 PM PDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
146 PM PDT FRI AUG 31 2012
NVZ037-312130-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
146 PM PDT FRI AUG 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 230
PM PDT...
AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF NEW PASS SUMMIT...MOVING
NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN LANDER COUNTY...
RURAL CENTRAL LANDER COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4002 11724 3984 11700 3964 11741 3970 11750
3977 11751
TIME...MOT...LOC 2045Z 228DEG 21KT 3973 11738
TURNERSpecial weather statement, Aug 31, 2:25 PM PDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT FRI AUG 31 2012 NVZ041-312200- NORTHEASTERN NYE COUNTY NV- 225 PM PDT FRI AUG 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NYE COUNTY UNTIL 300 PM PDT... AT 223 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 36 MILES SOUTHWEST OF DUCKWATER...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN NYE COUNTY NORTH OF US HIGHWAY 6... && LAT...LON 3880 11630 3865 11596 3850 11625 3855 11635 TIME...MOT...LOC 2125Z 211DEG 18KT 3860 11624
Special weather statement, Aug 31, 3:37 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 337 PM PDT FRI AUG 31 2012 NVZ035-041-312300- NORTHEASTERN NYE COUNTY NV-WHITE PINE COUNTY NV- 337 PM PDT FRI AUG 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NYE AND SOUTHERN WHITE PINE COUNTIES UNTIL 400 PM PDT... AT 332 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF PRESTON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN WHITE PINE COUNTY... US HIGHWAY 6 IN NORTHEASTERN NYE AND WHITE PINE COUNTY... && LAT...LON 3882 11503 3870 11531 3877 11543 3898 11533 TIME...MOT...LOC 2236Z 216DEG 18KT 3881 11529 86
Special weather statement, Aug 31, 3:49 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 349 PM PDT FRI AUG 31 2012 NVZ034-036-038-312345- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV-SOUTHWEST ELKO COUNTY NV- 349 PM PDT FRI AUG 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND SOUTHERN ELKO COUNTIES UNTIL 445 PM PDT... AT 345 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ENTERING SOUTHWEST ELKO COUNTY...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL AFFECT ELKO...SPRING CREEK...AND SOUTH FORK RESERVOIR THROUGH 5 PM. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... EMIGRANT MINE... SOUTH FORK... SPRING CREEK AND ELKO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4093 11571 4056 11543 4021 11625 4058 11647 TIME...MOT...LOC 2248Z 227DEG 21KT 4053 11598 TURNER
Special weather statement, Aug 31, 3:59 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
359 PM PDT FRI AUG 31 2012
NVZ036-312345-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
359 PM PDT FRI AUG 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND CENTRAL
EUREKA COUNTIES UNTIL 445 PM PDT...
AT 356 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
ARGENTA TO 6 MILES NORTHWEST OF BEOWAWE TO BEOWAWE...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN. THIS LINE OF STORMS WILL ALSO CROSS I-80 AND COULD HAVE
BLOWING DUSTS ASSOCIATED WITH IT...DROPPING VISIBILITIES TO 3 MILES.
* LOCATIONS IMPACTED INCLUDE...
ARGENTA...
DUNPHY...
&&
LAT...LON 4081 11667 4084 11641 4072 11625 4043 11645
4056 11662 4052 11689
TIME...MOT...LOC 2259Z 210DEG 28KT 4061 11672 4064 11656
4058 11648
86The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:47 PM PDT | Special Weather Statement | LKN | 43 min | |
| Aug 31, 12:19 PM PDT | Special Weather Statement | LKN | 41 min | |
| Aug 31, 12:36 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 31, 12:50 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 55 min |
| Aug 31, 1:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 31, 1:35 PM PDT | Severe Thunderstorm Warning | LKN | Lander, Nye | 27 min |
| Aug 31, 1:46 PM PDT | Special Weather Statement | LKN | Lander | 44 min |
| Aug 31, 2:09 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 23 min |
| Aug 31, 2:15 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 45 min |
| Aug 31, 2:25 PM PDT | Special Weather Statement | LKN | 35 min | |
| Aug 31, 2:48 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 27 min |
| Aug 31, 3:26 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, Lander | 28 min |
| Aug 31, 3:37 PM PDT | Special Weather Statement | LKN | 23 min | |
| Aug 31, 3:49 PM PDT | Special Weather Statement | LKN | 56 min | |
| Aug 31, 3:54 PM PDT | Severe Thunderstorm Warning | LKN | Eureka, White Pine | 34 min |
| Aug 31, 3:59 PM PDT | Special Weather Statement | LKN | 46 min | |
| Aug 31, 4:21 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 111 min |
| Aug 31, 4:33 PM PDT | Special Weather Statement | LKN | 57 min | |
| Aug 31, 4:36 PM PDT | Special Weather Statement | LKN | Humboldt | 39 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.